MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR - HIGH SPEED CURVED; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR - HIGH SPEED CURVED; BUR, EAR, NOSE AND THROAT
Model Number 1884068HS
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the returned sample didn't contain the distal most potion of the tip and spiral wrap as reported.Visually, the spiral wrap broke which would have resulted in the reported event.The break location corresponds to the distal end of the outer tube.The spiral wrap was twisted in on itself in a clockwise direction which indicates excess torsional loads.The inner shaft was worn 0.61¿ from the distal face of the inner hub which is an indication of aggressive use.The wear corresponds to the proximal end of the outer tube in the front hub.When viewed under magnification; there was deformation and indentations of the front hub locking area; there was wear and gouging of the inside diameter of the distal end of the outer tube; both are consistent with aggressive use.There was no allegation of a defect prior to use.The information indicates excess pressure was applied during use which caused the deformation of the hub locking area; which resulted in the assemblies rubbing together causing wear and excess torsional loads through friction.The ifu warns that excessive pressure applied to a bur/blade may cause a fracture.There was an out of specification condition identified as it relates to the complaint (due to physical damage).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via manufacturer representative that a bur broke intra-operatively.Bur was replaced to complete the procedure.There was no patient impact.On follow up, it was confirmed through a post-operative ct that there were no fragments left in the patient¿s body.

Brand Name
XPS® BUR - HIGH SPEED CURVED
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7849290
Report Number1045254-2018-00410
Device Sequence Number1468728
Product Code EQJ
UDI-Device Identifier00681490692915
UDI-Public00681490692915
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884068HS
Device Catalogue Number1884068HS
Device Lot Number0214929781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2018
Initial Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;